Alert archive / Florida / Wind Chill Advisories in 2014

Wind Chill Advisory 1, NWS Miami, FL

January 6, 20144 counties in Florida

NWS Miami, FL issued this wind chill advisory at Jan 6, 2014, 2:39 PM EST for 4 counties in Florida. It took effect at Jan 7, 2014, 1:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2014, 2:39 PM EST (19:39 UTC)
In effect from
Jan 7, 2014, 1:00 AM EST
Expired
Jan 7, 2014, 10:00 AM EST
In force
9 hr
Issued by
NWS Miami, FL

Counties Collier County, FL, Glades County, FL, Hendry County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 123 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2014-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2014-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
188 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

226 
WWUS42 KMFL 061939
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
239 PM EST MON JAN 6 2014

FLZ063-066-071200-
/O.UPG.KMFL.WC.A.0001.140107T0900Z-140107T1400Z/
/O.NEW.KMFL.WC.Y.0001.140107T0600Z-140107T1500Z/
GLADES-HENDRY-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION
239 PM EST MON JAN 6 2014

...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EST TUESDAY. THE
WIND CHILL WATCH IS NO LONGER IN EFFECT. 

* WIND CHILL VALUES...A NORTHWEST WIND OF 10 TO 15 MPH WITH GUSTS
  AROUND 20 MPH ALONG WITH TEMPERATURES AROUND FREEZING WILL
  RESULT IN WIND CHILL READINGS IN THE LOWER TO MID 20S FOR
  SEVERAL HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN LEAD TO HYPOTHERMIA
IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

FLZ067-069-070-071200-
/O.NEW.KMFL.WC.Y.0001.140107T0600Z-140107T1500Z/
INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INCLUDING THE CITIES OF...PAHOKEE...SOUTH BAY...BELLE GLADE...
WELLINGTON...LION COUNTRY SAFARI...SOUTH COUNTY REGIONAL PARK...
NAPLES...IMMOKALEE
239 PM EST MON JAN 6 2014

...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EST TUESDAY. 

* WIND CHILL VALUES...A NORTHWEST WIND OF 10 TO 15 MPH WITH GUSTS
  AROUND 20 MPH ALONG WITH TEMPERATURES AROUND FREEZING WILL
  RESULT IN WIND CHILL READINGS IN THE LOWER TO MID 20S FOR
  SEVERAL HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN LEAD TO HYPOTHERMIA
IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
4 follow-up statements
814 
WWUS42 KMFL 061945
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
245 PM EST MON JAN 6 2014

FLZ063-066-067-069-070-071200-
/O.CON.KMFL.WC.Y.0001.140107T0600Z-140107T1500Z/
GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE...
SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI...
SOUTH COUNTY REGIONAL PARK...NAPLES...IMMOKALEE
245 PM EST MON JAN 6 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST
TUESDAY...

* WIND CHILL VALUES...A NORTHWEST WIND OF 10 TO 15 MPH WITH GUSTS
  AROUND 20 MPH ALONG WITH TEMPERATURES AROUND FREEZING WILL
  RESULT IN WIND CHILL READINGS IN THE MID 20S FOR SEVERAL HOURS
  FOR GLADES COUNTY AND PARTS OF HENDRY COUNTY AND LOW TO MID 30S
  ELSEWHERE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN LEAD TO HYPOTHERMIA
IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
129 
WWUS42 KMFL 062057
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
357 PM EST MON JAN 6 2014

FLZ063-066-067-069-070-071500-
/O.CON.KMFL.WC.Y.0001.140107T0600Z-140107T1500Z/
GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE...
SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI...
SOUTH COUNTY REGIONAL PARK...NAPLES...IMMOKALEE
357 PM EST MON JAN 6 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST
TUESDAY...

* WIND CHILL VALUES...WIND CHILL READINGS ARE FORECAST TO FALL TO
  THE MID TO UPPER 20S ACROSS GLADES COUNTY WITH WIND CHILLS IN
  THE LOWER TO MID 30S ELSEWHERE. THIS IS DUE TO COLD
  TEMPERATURES...ALONG WITH A NORTHWEST WIND OF 10 TO 20 MPH 
  OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN LEAD TO HYPOTHERMIA
IF PRECAUTIONS ARE NOT TAKEN. IF YOU VENTURE OUTDOORS...MAKE SURE
YOU WEAR A HAT AND GLOVES.

&&

$$
757 
WWUS42 KMFL 071000
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
500 AM EST TUE JAN 7 2014

FLZ063-066-067-069-070-071500-
/O.CON.KMFL.WC.Y.0001.000000T0000Z-140107T1500Z/
GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE...
SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI...
SOUTH COUNTY REGIONAL PARK...NAPLES...IMMOKALEE
500 AM EST TUE JAN 7 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WIND CHILL VALUES...WIND CHILL READINGS WILL REMAIN IN THE LOWER
  TO MID 30S THROUGH THIS MORNING OVER GLADES COUNTY...WESTERN
  PORTIONS OF INLAND PALM BEACH COUNTY...NORTHERN PORTIONS OF
  COLLIER COUNTY...AND METRO COLLIER COUNTY. THIS IS DUE TO COLD
  TEMPERATURES ALONG WITH A NORTHERLY WINDS AROUND 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN LEAD TO HYPOTHERMIA
IF PRECAUTIONS ARE NOT TAKEN. IF YOU VENTURE OUTDOORS...MAKE SURE
YOU WEAR A HAT AND GLOVES.

&&

$$

BAXTER
366 
WWUS42 KMFL 071511
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1011 AM EST TUE JAN 7 2014


FLZ063-066-067-069-070-071615-
/O.EXP.KMFL.WC.Y.0001.000000T0000Z-140107T1500Z/
GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE...
SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI...
SOUTH COUNTY REGIONAL PARK...NAPLES...IMMOKALEE
1011 AM EST TUE JAN 7 2014

...WIND CHILL ADVISORY HAS EXPIRED...

TEMPERATURES HAVE RISEN ENOUGH TO ALLOW THE WIND CHILL VALUES TO
BE ABOVE 35, ALTHOUGH SOME ISOLATED AREAS MAY STILL HOVER AROUND
35 FOR ANOTHER HOUR OR TWO. 

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 12:45 PM EST, 1 hour 54 minutes earlier.

Area forecast discussion, Jan 6, 12:45 PM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1245 PM EST MON JAN 6 2014

.AVIATION...
VFR CONDITIONS ARE EXPECTED TO CONTINUE WITH BKN-OVC060 BEHIND THE
FRONT. SCT SHRA ALSO FORECAST AHEAD OF THE FRONT THIS AFTERNOON IN
THE SOUTHWESTERLY FLOW AND THERE COULD BE A VERY BRIEF MVFR
CIG/VSBY IF IT MOVE ACROSS A TERMINAL ESPECIALLY ALONG THE EAST
COAST. SURFACE WIND WILL WSW AHEAD OF THE FRONT AND THEN SHIFT TO
THE NNW WITH THE FRONTAL PASSAGE AND OCCASIONAL GUSTS OF 20-23 KTS
ARE POSSIBLE THROUGH THE NIGHT.

KOB

&&

.PREV DISCUSSION... /ISSUED 936 AM EST MON JAN 6 2014/

UPDATE...
NO SIGNIFICANT CHANGES TO THE FORECAST FOR TODAY. WITH THE HRRR
COMING IN SHOWING SHOWERS OVER A LARGER AREA THEN WHAT WE HAD
FORECAST FOR, HAVE BROADENED THE COVERAGE OF CHANCE POPS FOR THIS
AFTERNOON. OTHERWISE, NO OTHER CHANGES. A STRONG, SHALLOW COLD
FRONT IS CURRENTLY MAKING ITS WAY INTO CENTRAL FLORIDA AND SHOULD
BEGIN TO IMPACT SOUTH FLORIDA EARLY THIS AFTERNOON.

PREV DISCUSSION... /ISSUED 708 AM EST MON JAN 6 2014/

AVIATION...
MOSTLY VFR WILL PREVAIL THROUGH THE FORECAST ALTHOUGH THERE COULD
BE SOME BRIEF MVFR CIG/VSBY AFT 18-19Z WITH A FEW SHRA THAT MAY
DEVELOP AHEAD OF THE COLD FRONT. OTHERWISE, EXPECT BKN-OVC060-080.
SURFACE WIND WILL BE LIGHT SW6-10KT AFT 14Z AND THEN GRADUALLY
BECOME W-WNW AFT 19Z. FRONTAL PASSAGE WILL OCCUR DURING THE LATE
AFTERNOON WITH WIND BECOMING NNW AND POSSIBLE GUSTS OVER 20KT.

KOB

PREV DISCUSSION... /ISSUED 451 AM EST MON JAN 6 2014/

SHORT TERM (TONIGHT-WEDNESDAY)...
THE EARLY MORNING SURFACE ANALYSIS SHOWED THE ARCTIC COLD FRONT
EXTENDING SOUTH-SOUTHWEST FROM CENTRAL GEORGIA TO THE FLORIDA
PANHANDLE TO THE WESTERN GULF OF MEXICO AND A 1039 MB HIGH CENTERED
OVER THE CENTRAL PLAINS. OBSERVATIONS IN THE WAKE OF THE FRONT FROM
SOUTHEAST ALABAMA TO THE CENTRAL GULF COAST SHOWED TEMPERATURES
RANGING FROM THE MID TO UPPER 30S WITH NORTHWEST WINDS GUSTING INTO
THE 30-34 KNOT RANGE. AN EARLY MORNING ASCAT PASS HAD SOME WIND
FLAGS READING 35 KNOTS ACROSS THE NWRN GULF OF MEXICO JUST OFF THE
TX/LA COAST IN THE WAKE OF THE FRONT. ASCAT B ACTUALLY INDICATED
35-40 KNOT WINDS JUST OFF THE NRN MEXICO COAST ACROSS A SMALL
PORTION OF THE GULF IN THE 05Z PASS. RECENTLY ANIMATED WATER VAPOR
LOOP WAS CHARACTERIZED WITH A HIGHLY AMPLIFIED MID/UPPER PATTERN
ACROSS THE COUNTRY FEATURING A LARGE TROUGH ADVANCING EASTWARD
TOWARD THE EAST COAST.

THE LATEST SHORT-RANGE MODEL GUIDANCE LINES UP WELL WITH THIS
SYNOPTIC PATTERN AND INDICATES THIS STRONG FRONTAL BOUNDARY SWEEPING
ESE THROUGH SOUTH FLORIDA BEGINNING AROUND 18Z (ENTERING NWRN
1/3 OF AREA OR FROM NAPLES TO THE LAKE REGION) AND CLEARING
MIAMI-DADE EARLY THIS EVENING AROUND 00Z. VERY WARM AND HUMID
CONDITIONS WITH AFTERNOON TEMPERATURES NEARING RECORDS ALONG THE
EAST COAST WILL PRECEDE THE FRONTAL BOUNDARY. THE LATEST
HRRR/WRF/NAM MODEL REFLECTIVITIES DO INDICATE A FEW SHOWERS
DEVELOPING OVER PORTIONS OF THE AREA THROUGH THE DAY.
HOWEVER...COVERAGE SHOULD REMAIN LIMITED. AS A RESULT...THE
RAINFALL PROBABILITIES HAVE BEEN REDUCED INTO THE 20-30 PERCENT
RANGE FROM THE PREVIOUS PACKAGE.

TONIGHT...THE COOLEST AIRMASS OF THE SEASON WILL SPREAD SOUTH OVER
THE LOCAL AREA DRIVING TEMPERATURES TO OR JUST BELOW 50 DEG ALONG
THE SOUTHEAST FLORIDA COAST TO AROUND FREEZING JUST WEST OF LAKE
OKEECHOBEE LATE TONIGHT INTO TUESDAY MORNING. ALTHOUGH THE LATEST
TEMPERATURE GUIDANCE IS SLIGHTLY WARMER THAN THE PREVIOUS FORECAST
PACKAGE...THE FREEZE WATCH WILL LIKELY BE UPDATED TO A WARNING THIS
AFTERNOON FOR GLADES COUNTY AND POSSIBLY AS FAR SOUTH AS HENDRY
COUNTY FOR THE OVERNIGHT PERIOD TONIGHT. THE EKDMOS AND GEFS
ENSEMBLE PACKAGES ARE INDICATING UPPER 20S FOR THE OVERNIGHT LOWS
FROM THE 10TH PERCENTILE OUTPUT...WHICH IS GENERALLY A GOOD
DEPICTION OF THE LOWER-END TEMPERATURE POSSIBILITIES. HOWEVER...WITH
THE ADVECTION PATTERN IN PLACE AND AROUND 10 KNOT WINDS CONTINUING
OVERNIGHT...WE WILL CONTINUE TO ADVERTISE LOWS REACHING THE LOWER
30S ACROSS PORTIONS OF GLADES COUNTY. THESE WINDS COMBINED WITH THE
COLD AIRMASS HAS LED TO A WIND CHILL WATCH FOR GLADES AND HENDRY
COUNTIES TONIGHT DUE TO THE POTENTIAL OF WIND CHILLS DIPPING TO 25
DEGREES FOR 3 HRS OR MORE. A WIND CHILL ADVISORY WILL BE LIKELY BE
NEEDED FOR REST OF THE INTERIOR AND WEST COAST METRO AREAS LATER
THIS MORNING FOR THIS PERIOD.

TUESDAY THROUGH WEDNESDAY...BREEZY AND COOL CONDITIONS WILL PERSIST
AS THE AIRMASS AND GRADIENT REMAIN IN PLACE ACROSS THE REGION. HIGH
TEMPERATURES WILL STRUGGLE TO REACH THE MID 60S ALONG THE EAST COAST
AND MID 50S ACROSS THE NORTHWESTERN THIRD OF THE AREA AROUND OR WEST
OF THE LAKE. WINDS WILL BEGIN TO VEER TOWARD THE NORTHEAST THROUGH
THE COURSE OF THE DAY AS HIGH PRESSURE BUILDS EASTWARD ALONG THE
GULF COAST. DEWPOINTS MAY EVEN REACH THE TEENS FROM NAPLES TO THE
LAKE REGION BY TUESDAY AFTERNOON. TUESDAY NIGHT INTO WEDNESDAY
MORNING WILL BE THE LAST VERY COOL PERIOD OF THIS EVENT WITH LOWS
DIPPING INTO THE UPPER 3OS ACROSS THE NORTHWEST INTERIOR TO THE
UPPER 50S TOWARD THE SOUTHEAST FLORIDA COAST. LOW-LEVEL MOISTURE
WILL BEGIN TO INCREASE BY THE END OF THIS PERIOD AS THE LOW-LEVEL
FLOW SHIFTS BACK TO THE NNE OFF THE WARM GULF STREAM WATERS. AS A
RESULT...HIGHS ON WEDNESDAY WILL CLIMB BACK INTO THE 70S.

LONG TERM (WEDNESDAY-SUNDAY)...
THE EXTENDED RANGE GUIDANCE INDICATES THE PREVIOUSLY DISCUSSED
FRONTAL BOUNDARY LIFTING BACK NORTH OVER THE AREA ON THURSDAY.
THIS BOUNDARY COMBINED WITH PLENTY OF LOW-LEVEL MOISTURE AND A FEW
SRN STREAM IMPULSES ALOFT WITHIN THE SOUTHWEST UPPER FLOW WILL
SUPPORT INCREASING RAIN CHANCES ACROSS THE AREA ON THURSDAY. AS
THIS BOUNDARY LIFTS FARTHER NORTH...MOIST SOUTHEAST FLOW WILL
PERSIST WITH TEMPERATURES RETURNING TO ABOVE NORMAL THROUGH THE
WEEKEND.

MARINE...
A STRONG COLD FRONT WILL MOVE ACROSS THE MARINE AREAS THIS AFTERNOON
THROUGH THE EARLY EVENING HOURS WITH FREQUENT WIND GUSTS TO GALE
FORCE OUT OF THE NORTHWEST POSSIBLE. HIGH PRESSURE WILL BUILD
EASTWARD ACROSS THE REGION THROUGH THE MID-WEEK PERIOD WITH
MODERATE TO FRESH NORTHEAST WINDS PERSISTING. RAIN CHANCES WILL
INCREASE ONCE AGAIN ON THURSDAY AS THE FRONTAL BOUNDARY LIFTS BACK
TO THE NORTH. LIGHT TO MODERATE SOUTHEAST WINDS ASSOCIATED WITH HIGH
PRESSURE ARE EXPECTED FRIDAY THROUGH THE WEEKEND.

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
     GLADES-HENDRY.

     WIND CHILL WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
     GLADES-HENDRY.

AM...GALE WATCH FROM 4 PM EST THIS AFTERNOON THROUGH TUESDAY MORNING
     FOR BISCAYNE BAY-COASTAL WATERS FROM DEERFIELD BEACH TO
     OCEAN REEF, FL OUT 20 NM-COASTAL WATERS FROM JUPITER INLET
     TO DEERFIELD BEACH, FL OUT 20 NM-LAKE OKEECHOBEE-WATERS
     FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
     TO THE TERRITORIAL WATERS OF THE BAHAMAS-WATERS FROM
     JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM
     TO 60 NM.

     SMALL CRAFT ADVISORY FROM 10 AM TO 10 PM EST TUESDAY FOR
     BISCAYNE BAY-COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN
     REEF, FL OUT 20 NM-COASTAL WATERS FROM JUPITER INLET TO
     DEERFIELD BEACH, FL OUT 20 NM-LAKE OKEECHOBEE-WATERS FROM
     DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO
     THE TERRITORIAL WATERS OF THE BAHAMAS-WATERS FROM JUPITER
     INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.

GM...GALE WATCH FROM 4 PM EST THIS AFTERNOON THROUGH TUESDAY MORNING
     FOR COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT
     20 NM-COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE,
     FL OUT 20 NM-GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH,
     FL EXTENDING FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 10 AM TO 10 PM EST TUESDAY FOR COASTAL
     WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
     COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT
     20 NM-GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL
     EXTENDING FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Jan 6, 4:35 AM EST, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
435 AM EST MON JAN 6 2014

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
070500-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
435 AM EST MON JAN 6 2014

...DENSE FOG ADVISORY UNTIL 8 AM EDT THIS MORNING INTERIOR AREAS...
...FREEZE WATCH AND WIND CHILL WATCH WEST OF LAKE OKEECHOBEE TONIGHT...
...MUCH COLDER AIRMASS TONIGHT THROUGH WEDNESDAY OVER SOUTH FLORIDA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES: LOWS TONIGHT ARE FORECAST TO RANGE FROM AROUND
FREEZING JUST WEST OF THE LAKE TO THE UPPER 40S OVER THE METRO AREAS
OF SOUTH FLORIDA. BREEZY NORTHWEST WINDS COMBINED WITH THE COLD
TEMPERATURES WILL LEAD TO WIND CHILLS DIPPING INTO THE UPPER 20S TO
MID 30S OVER MUCH OF SOUTH FLORIDA, EXCEPT MID 30S TO MID 40S OVER
THE EAST COAST METRO AREAS AND LOWER TO MID 20S WEST OF LAKE
OKEECHOBEE.

WIND: THE WINDS OVER ALL OF SOUTH FLORIDA WATERS WILL INCREASE TO
AT LEAST 25 TO 30 MPH BY TONIGHT WITH EVEN THE POSSIBILITY OF WIND
GUSTS GETTING UP TO GALE FORCE LEVELS.

WAVES: SEAS WILL BUILD QUICKLY THIS AFTERNOON BEHIND THE PASSAGE
OF THE STRONG COLD FRONT IN BOTH THE ATLANTIC AND GULF WATERS. THE
SEAS WILL BE AROUND 7 TO 10 FEET IN THE ATLANTIC WATERS BY LATE
TONIGHT AND 6 TO 14 FEET IN THE GULF WATERS.

RIP CURRENTS: A STRONG COLD FRONT WILL MOVE THROUGH SOUTH FLORIDA
THIS AFTERNOON ALLOWING FOR THE WINDS TO INCREASE ALONG WITH
NORTHERLY SEAS. THIS WILL LEAD TO MODERATE RISK OF RIP CURRENTS
ALONG BOTH THE EAST AND WEST COAST BEACHES OF SOUTH FLORIDA THIS
AFTERNOON INTO TONIGHT.

VISIBILITY: VISIBILITIES EARLY THIS MORNING OVER THE INTERIOR
AREAS OF SOUTH FLORIDA WILL BE LESS THAN ONE QUARTER OF AN MILE
IN THE FOG, WHILE VISIBILITIES OVER THE FAR WESTERN METRO AREAS OF
SOUTH FLORIDA WILL BE BETWEEN ONE QUARTER OF AN MILE TO ONE MILE
IN THE FOG.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE THREAT OF RIP CURRENTS WILL CONTINUE ALONG THE EAST COAST
BEACHES THROUGH THIS WEEKEND...AS THE WINDS SWING TO A EASTERLY
DIRECTION. THE SEAS WILL GRADUALLY BEGIN TO SUBSIDE TUESDAY AND
SHOULD BE DROP BELOW ADVISORY LEVELS BY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

BAXTER

In the hours before

Local storm report, Jan 6, 9:12 AM EST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
912 AM EST MON JAN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     DENSE FOG        4 WNW MUSE              26.86N  81.55W
01/06/2014  E0.25 MILE       GLADES             FL   CO-OP OBSERVER

            MUSE OBSERVER REPORTED DENSE FOG WITH VISIBILITY LESS
            THAN 1 4 MILE.

&&

EVENT NUMBER MFL1400006

ROSS
Local storm report, Jan 6, 9:14 AM EST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
914 AM EST MON JAN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     DENSE FOG        4 WNW MUSE              26.86N  81.55W
01/06/2014  E0.25 MILE       GLADES             FL   CO-OP OBSERVER

            MUSE OBSERVER REPORTED DENSE FOG WITH VISIBILITY LESS
            THAN A QUARTER OF A MILE.

&&

CORRECTED REMARKS

EVENT NUMBER MFL1400006

ROSS

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 3:28 AM ESTDense Fog AdvisoryMFLBroward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more5 hr
Jan 6, 4:45 AM ESTWind Chill WatchMFLGlades, Hendry10 hr
Jan 6, 4:58 AM ESTGale WatchMFL10 hr
Jan 6, 4:58 AM ESTSmall Craft AdvisoryMFL4 days
Jan 6, 2:35 PM ESTGale WarningMFL14 hr
Jan 6, 2:35 PM ESTSmall Craft AdvisoryMFL25 hr
Jan 6, 2:35 PM ESTSmall Craft Advisory for WindsMFL14 hr

Nearby

Wind Chill Advisories in Florida, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.